Proper Holomorphic Mappings onto Symmetric Products of a Riemann Surface

Gautam Bharali, Indranil Biswas, Divakaran Divakaran, Jaikrishnan Janardhanan

Research output: Contribution to journalArticlepeer-review


We show that the structure of proper holomorphic maps between the n-fold symmetric products, n ≥ 2, of a pair of non-compact Riemann surfaces X and Y , provided these are reasonably nice, is very rigid. Specifically, any such map is determined by a proper holomorphic map of X onto Y . This extends existing results concerning bounded planar domains, and is a non-compact analogue of a phenomenon observed in symmetric products of compact Riemann surfaces. Along the way, we also provide a condition for the complete hyperbolicity of all n-fold symmetric products of a non-compact Riemann surface.
Original languageEnglish
Pages (from-to)1291-1311
Number of pages21
JournalDocumenta mathematica
Publication statusPublished - 2018


Dive into the research topics of 'Proper Holomorphic Mappings onto Symmetric Products of a Riemann Surface'. Together they form a unique fingerprint.

Cite this